Florida, 2025

Damaging Winds in Florida, August 13, 2025

August 13, 2025 · NWS JAX · 6 events in 2 counties and zones

Southwest steering flow over a moist and unstable airmass triggered scattered strong storms along the inland progressing west and east coast sea breezes. The sea breezes and outflows merged toward the eastern side of the state where a few strong to pulses severe storms with wind damage occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Southwest steering flow over a moist and unstable airmass triggered scattered strong storms along the inland progressing west and east coast sea breezes. The sea breezes and outflows merged toward the eastern side of the state where a few strong to pulses severe storms with wind damage occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 13, 1:29 PM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 13, 1:29 PM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
229 PM EDT Wed Aug 13 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...

.NEAR TERM...
(Through Tonight)
Issued at 220 PM EDT Wed Aug 13 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Sfc ridge is noted over south central FL with weak trough over
AL/western FL panhandle. Sfc winds show weak flow over northeast
FL, but moderated by east coast sea breeze moving inland. Some
slight south flow noted inland northeast FL. Further northward
into southeast GA, flow is southwesterly but onshore flow with the
east coast sea breeze for coastal southeast GA. MLCAPE values at
18z are in the 2-3K range with one area of peak values near 3400
from Nahunta to Jesup GA.

Isolated to scattered showers and storms have formed with PWAT analysis
showing most areas of 2 inches.  Rich low level moisture is in
place with mean RH of 75% or more. Expect peak heating to produce
scattered to numerous showers and storms over the next several
hours, peaking about 4 to 7 pm. Pulse, brief strong/local severe
storm possible through about 7 pm. Activity will fade after 10 pm,
but a weak sfc to mid level trough across AL/GA, rounding the mid
level ridge, will bring some lift and stronger southwest flow
late tonight that could produce isolated, weak convection over the
far western zones in the 2 AM to 7 AM time frame.

Outside of convection, temps will be in the mid 90s rest of today,
slightly lower toward the east coast with the sea breeze moving
inland slowly. Heat indices at 2 pm were in the 103 to 109 range
for most areas and so with additional heating we should see the
more sites with values push toward 108 in and around the heat
advisory area. Lows will be muggy tonight again in the mid to
upper 70s, and around 80 near the coast due to slightly stronger
west- southwest flow at 5-10 mph.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 220 PM EDT Wed Aug 13 2025

Overall synoptic setup overall changes little on Thursday, as stacked
high pressure will remain almost directly overhead/just east of
the Florida Peninsula, inducing a southwesterly flow near the
surface. The pressure gradient will be just a bit stronger
Thursday, which will keep the sea breeze closer to the coast. The
result will be isolated to widely scattered convection beginning
near the immediate coast and western areas with the Gulf sea
breeze during the late morning and early afternoon, increasing in
coverage somewhat during the afternoon near the HWY 301 to I-95
corridor area as the sea breezes meet. Subsidence from high
pressure will result in POPs generally in the 30 to 50% range,
with the higher end chances falling mostly near the same HWY 301
to I-95 area mentioned above and from about Waycross to I-95 in
southeast GA. Usual instability and high CAPE will bring a usual
isolated chance for stronger storms in addition to locally heavy
rainfall, though temps aloft look to be slightly warmer than
normal along with the subsidence aloft, tapering the strong storm
expectation. Hot temps continue Thursday with the southwest flow,
with highs in the mid 90s and heat indices flirting with Heat
Advisory criteria once again. A final decision on potential
advisories will be made with the next forecast package. Low temps
also remain a bit milder than usual, featuring lows in the mid to
upper 70s to near 80 in some spots closer to the coast & St. Johns
River.

High pressure weakens and shifts a bit eastward on Friday, which
will weaken the low level flow as well as shifting the wind
direction more towards the west to west/northwest. Precip chances
will remain generally in the 30 to 50% range, with the higher end
of this range likely impacting areas further inland, especially
over north/central FL. The work week ends with continuing above
normal temps in the mid 90s for most and low 90s near the
immediate coast, as well as heat indices near advisory levels once
again. Friday Night will also continue the streak of milder than
usual nights as mid to upper 70s to near 80 is once again
forecast.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 220 PM EDT Wed Aug 13 2025

High pressure overhead remains weak for the weekend, which will also
feature what's left of a weakening frontal boundary/trough
dropping towards the area and the pattern remaining mostly
stagnant into early next week. Coverage of showers and t'storms
are expected to increase, with POPs in the 50 to 80% range
influenced by the daily diurnal sea breeze. The boundary and
weaker ridging will also result in temperatures starting to trend
closer to climo overall.

The National Hurricane Center is continuing to issue advisories on
Tropical Storm Erin as it moves towards the Bahamas this weekend.
Though confidence is generally increasing that the system will
begin to curve away from the Florida Peninsula as it approaches
the Bahamas early next week, it is still too early to determine
what, if any, impacts for northeast Florida and southeast Georgia
given the long range nature. Continue to monitor the official
forecast from the National Hurricane Center and maintain tropical
readiness as we enter the peak of the Atlantic hurricane season.

&&

.AVIATION...
(18Z TAFS)
Issued at 220 PM EDT Wed Aug 13 2025

VFR cigs and occasional showers and storms expected to affect
most of the TAF sites with potential for MVFR cig/vis and short
period of IFR vsby. Convection threat should last through about
00z and fading through 03z. Prevailing VFR cigs overnight and
small potential for vsby at VQQ after 06z-12z. On Thursday, a
chance of showers near GNV and possibly SGJ by 14z-18z, but most
convection will likely occur after the TAF period. Generally lower
precip coverage on Thursday aftn compared to today.

&&

.MARINE...
Issued at 220 PM EDT Wed Aug 13 2025

High pressure ridge centered across the Florida peninsula will drift
southward through Friday as a trough develops over the southeastern
states. Prevailing southwest to south winds are forecast as this
trough settles over our local waters on Friday, with prevailing
onshore winds then developing by late Saturday and Saturday night
as the trough potentially organizes into a weak low pressure
center along the southeastern seaboard. Scattered afternoon
showers and thunderstorms are expected over our nearshore local
waters through Friday, with an increase in coverage possible
during the upcoming weekend. Looking ahead next week, early
indications from guidance is that easterly swells from Erin may
reach our coastal waters Monday night to Tuesday with periods of
13-16 seconds.

Rip current: General moderate risk of rip currents through
Thursday with max surf up to 2-3 ft.

&&

.HYDROLOGY...
Issued at 220 PM EDT Wed Aug 13 2025

Minor flooding possible along the Altamaha River near Baxley this
weekend as rainfall from this past weekend works it's way through
the basin.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  92  75  95 /  40  30  20  40
SSI  78  93  79  93 /  30  40  30  30
JAX  76  97  77  97 /  40  50  20  50
SGJ  77  95  77  94 /  30  40  20  40
GNV  75  95  76  97 /  30  50  10  50
OCF  75  94  76  95 /  30  50  10  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ023-024-030-031-
     038-124-125-132-136>138-140-225-232-233-236-237-240-325-333-
     340-425-433-533-633.

GA...Heat Advisory until 7 PM EDT this evening for GAZ136-151>154-165-
     166-250-264-350-364.

AM...None.

&&

In the hours before

Special weather statement, Aug 13, 2:45 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT Wed Aug 13 2025

FLZ038-138-132015-
Coastal Flagler FL-Inland Flagler FL-
345 PM EDT Wed Aug 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FLAGLER COUNTY
THROUGH 415 PM EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ormond-By-the-Sea, moving northeast at 10 mph.

HAZARD...Wind gusts around 40 mph, excessive cloud-to-ground
         lightning, and minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Flagler Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2947 8110 2946 8111 2946 8112 2943 8110
      2942 8114 2941 8115 2935 8115 2929 8123
      2936 8128 2950 8114
TIME...MOT...LOC 1944Z 230DEG 9KT 2936 8119

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON
Special weather statement, Aug 13, 3:01 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
401 PM EDT Wed Aug 13 2025

FLZ140-240-132030-
Central Marion FL-Eastern Marion FL-
401 PM EDT Wed Aug 13 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION COUNTY THROUGH
430 PM EDT...

At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Anthony, or 7 miles northeast of Ocala, moving north at 5 mph.

HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Fort McCoy and Burbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2920 8196 2922 8211 2940 8210 2936 8183
TIME...MOT...LOC 2001Z 199DEG 5KT 2925 8204

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NELSON
Special weather statement, Aug 13, 3:21 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT Wed Aug 13 2025

FLZ333-533-633-132045-
Western St. Johns FL-Southeast Coastal St. Johns FL-
Southern Inland St. Johns FL-
421 PM EDT Wed Aug 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ST. JOHNS COUNTY
THROUGH 445 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Hastings, moving north at 10 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Dupont Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 8133 2963 8145 2976 8147 2978 8131
TIME...MOT...LOC 2021Z 174DEG 11KT 2968 8138

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON
Special weather statement, Aug 13, 3:34 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
434 PM EDT Wed Aug 13 2025

FLZ137-140-237-132100-
Eastern Putnam FL-Western Putnam FL-Eastern Marion FL-
434 PM EDT Wed Aug 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARION AND
SOUTHEASTERN PUTNAM COUNTIES THROUGH 500 PM EDT...

At 433 PM EDT, Doppler radar was tracking a strong thunderstorm near
Salt Springs, moving northeast at 30 mph.

HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Crescent City, Pomona Park, Fruitland, Satsuma, San Mateo, Welaka,
Lake Como, and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2933 8168 2932 8168 2930 8167 2929 8171
      2950 8180 2964 8157 2952 8152 2949 8152
      2947 8150 2942 8148 2940 8148 2938 8146
TIME...MOT...LOC 2033Z 220DEG 27KT 2938 8170

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON
Special weather statement, Aug 13, 3:47 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT Wed Aug 13 2025

FLZ132-137-232-237-325-433-533-633-132130-
Eastern Clay FL-Northern Inland St. Johns FL-Western St. Johns FL-
Western Clay FL-South Central Duval FL-Eastern Putnam FL-
Western Putnam FL-Southern Inland St. Johns FL-
447 PM EDT Wed Aug 13 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN ST. JOHNS...
NORTHEASTERN PUTNAM...NORTHEASTERN CLAY AND SOUTH CENTRAL DUVAL
COUNTIES THROUGH 530 PM EDT...

At 447 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lakeside to 6 miles south of Green Cove
Springs to 6 miles north of Lake Delancy. Movement was east at 15
mph.

HAZARD...Wind gusts around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Palatka, Orange Park, Green Cove Springs, Hastings, East Palatka,
Mandarin, Fruit Cove, Fleming Island, Picolata, and Switzerland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2962 8152 2960 8152 2948 8177 2949 8180
      2988 8180 3012 8186 3022 8164 2989 8150
      2962 8150
TIME...MOT...LOC 2047Z 266DEG 13KT 3012 8181 2990 8171 2952 8177

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NELSON
Special weather statement, Aug 13, 4:11 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
511 PM EDT Wed Aug 13 2025

FLZ125-132-137-232-237-325-433-533-633-132200-
Eastern Clay FL-Northern Inland St. Johns FL-Western St. Johns FL-
Western Clay FL-South Central Duval FL-Eastern Putnam FL-
Western Putnam FL-Coastal Duval FL-Southern Inland St. Johns FL-
511 PM EDT Wed Aug 13 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ST. JOHNS...NORTH
CENTRAL PUTNAM...NORTHEASTERN CLAY AND SOUTH CENTRAL DUVAL COUNTIES
THROUGH 600 PM EDT...

At 511 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Orange Park to near
Picolata to near Bardin. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Green Cove Springs, Fruit Cove, Bostwick, Fleming Island, Bayard,
Picolata, Switzerland, and Bakersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3019 8152 3010 8148 2985 8148 2971 8175
      2991 8172 3010 8176
TIME...MOT...LOC 2111Z 220DEG 13KT 3014 8170 2994 8165 2973 8168

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AB

The radar

The Jacksonville radar (KJAX), 56 km away, was scanning. The volume nearest the first event began at 21:15 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
August 13, 4:15 PM EST
Where
Clay County, Watertown
Measured
40 kt (46 mph) estimated gust
Property damage
$100
Reported by
911 Call Center
Coordinates
29.980, -81.700

Clay County Fire Dispatch relayed a report that a large tree was blown down on Idlewild Ave near Sunset Ave. The time of damage was based on radar. The cost of damage was unknown, but it was estimated for inclusion in Storm Data.

Thunderstorm Wind, Duval

When
August 13, 4:42 PM EST
Where
Duval County, 0.38 mi SE of Hogan
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.277, -81.575

A tree was blown down onto powerlines at Clara Road. The time of damage was based on radar data.

Thunderstorm Wind, Duval

When
August 13, 4:42 PM EST
Where
Duval County, 1.59 mi ENE of San Jose
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.236, -81.594

A tree was blown down on powerlines at 7461 Phillips Highway. The time of damage was based on radar data.

Thunderstorm Wind, Duval

When
August 13, 4:42 PM EST
Where
Duval County, 0.6 mi E of Arlington
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.330, -81.590

County dispatch reported a tree was blown down onto a power line at North Arlington Road and Arlington Expressway. The time of damage was based on radar data.

Thunderstorm Wind, Duval

When
August 13, 4:42 PM EST
Where
Duval County, 0.69 mi N of Oakwood Villa
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.330, -81.580

A tree was blown down onto powerlines at 7171 Arlington Expressway. The time of damage was based on radar data.

Thunderstorm Wind, Duval

When
August 13, 4:42 PM EST
Where
Duval County, 1.52 mi E of San Jose
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.226, -81.595

Several downed trees and powerlines were observed at Old Kings Rd and San Clerc Rd. Several unanchored storage sheds were overturned and fencing damaged along Old Kings Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1285039, 1285040, 1285041, 1285042, 1285043, 1285044.